Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2011, 12:14 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2011, 12:14 PM CDT (17:14 UTC)
- Expired
- Mar 19, 2011, 1:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 1:00 PM CDT | HAIL 0.88 | Welch, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 9:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KTSA 191714
SVRTSA
OKC035-105-191815-
/O.NEW.KTSA.SV.W.0017.110319T1714Z-110319T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT SAT MAR 19 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
EASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 115 PM CDT
* AT 1208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOWATA...
MOVING NORTHEAST AT 40 MPH. A SECOND SEVERE THUNDERSTORMS WAS
LOCATED NEAR CENTRALIA...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUEJACKET...DELAWARE...LENAPAH...NOWATA...WATOVA AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9504 3698 9504 3696 9502 3694 9501
3678 9500 3660 9568 3692 9566 3700 9550
TIME...MOT...LOC 1713Z 245DEG 33KT 3675 9558
$$2 follow-up statements
752
WWUS54 KTSA 191738
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SAT MAR 19 2011
OKC105-191748-
/O.CAN.KTSA.SV.W.0017.000000T0000Z-110319T1815Z/
NOWATA OK-
1238 PM CDT SAT MAR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOWATA COUNTY IS
CANCELLED...
LAT...LON 3700 9504 3698 9504 3696 9502 3694 9501
3678 9500 3675 9509 3667 9543 3692 9539
3700 9540
TIME...MOT...LOC 1738Z 245DEG 33KT 3682 9530
$$
OKC035-191815-
/O.CON.KTSA.SV.W.0017.000000T0000Z-110319T1815Z/
CRAIG OK-
1238 PM CDT SAT MAR 19 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR
NORTHERN CRAIG COUNTY...
AT 1233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRALIA...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HOLLOW...
PYRAMID CORNERS...BLUEJACKET AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9504 3698 9504 3696 9502 3694 9501
3678 9500 3675 9509 3667 9543 3692 9539
3700 9540
TIME...MOT...LOC 1738Z 245DEG 33KT 3682 9530
$$580
WWUS54 KTSA 191800
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT MAR 19 2011
OKC035-191815-
/O.CON.KTSA.SV.W.0017.000000T0000Z-110319T1815Z/
CRAIG OK-
100 PM CDT SAT MAR 19 2011
...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR
NORTHEASTERN CRAIG COUNTY...
AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELCH...
MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9504 3698 9504 3694 9501 3680 9500
3678 9500 3675 9508 3675 9511 3689 9522
3700 9523
TIME...MOT...LOC 1800Z 243DEG 33KT 3687 9509
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 10:18 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 19, 10:18 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1018 AM CDT SAT MAR 19 2011 ...UPDATE... .DISCUSSION... SENT UPDATE EARLIER TO ADD SEVERE THUNDERSTORM WATCH/UPDATE POPS GIVEN LATEST CONVECTIVE TRENDS. SEVERE THREAT WILL CONTINUE THIS MORNING INTO THE AFTERNOON HOURS ALONG/NORTH OF INTERSTATE 44 AS UPPER WAVE OVER WESTERN TEXAS LIFTS NORTHEAST INTO TO REGION. STEEP LAPSE RATES AND MODERATE DEEP LAYER SHEAR WILL CONTINUE TO SUPPORT A MARGINAL SEVERE HAIL THREAT. NO ADDITIONAL CHANGES TO FORECAST AT THIS TIME...BUT WILL LIKELY UPDATE EARLY THIS AFTERNOON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12
Hazardous weather outlook, Mar 19, 10:00 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT SAT MAR 19 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1000 AM CDT SAT MAR 19 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...WEST OF HIGHWAY 75 IN SOUTHEAST OKLAHOMA. ONSET...LATE MORNING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA. THIS ACTIVITY WILL LIKELY CONTINUE THIS MORNING WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE INTO THE AFTERNOON HOURS. AREAS ALONG AND NORTH OF INTERSTATE 44 WILL HAVE THE HIGHEST CHANCE FOR SEVERE WEATHER WITH LARGE HAIL THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE THUNDERSTORM THREAT WILL BEGIN TO DIMINISH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. WARMER AIR WILL BEGIN TO RETURN TO PORTIONS OF THE AREA...ESPECIALLY SOUTHEAST OKLAHOMA. THIS WILL HELP FUEL A LIMITED FIRE DANGER MAINLY ACROSS LOCATIONS ALONG AND WEST OF THE HIGHWAY 75 CORRIDOR IN SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM...VERY HIGH FIRE WEATHER AND HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... WELL ABOVE NORMAL TEMPERATURES WILL AGAIN BE SEEN ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY THROUGH TUESDAY. SOUTH WINDS AT SUSTAINED SPEEDS OF 15 TO 25 MPH...AND GUSTS TO 35 MPH...WILL DEVELOP ON SUNDAY...AND WILL FUEL VERY HIGH FIRE DANGER DURING THE AFTERNOON. MONDAY AND TUESDAY AFTERNOONS WILL ALSO FEATURE SIMILAR WIND SPEEDS AND GUSTS...CONTINUING THE FIRE DANGER INTO THESE DAYS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS DURING THE DAY TUESDAY...CAUSING SURFACE LOW PRESSURE TO DEVELOP. THE ATTENDANT DRYLINE WILL MOVE THROUGH THE AREA TUESDAY NIGHT...AND WILL RESULT IN A SMALL CHANCE OF SEVERE THUNDERSTORMS. ANY SOUTHWARD SHIFT IN THE FORECAST TRACK OF THE SURFACE LOW WILL INCREASE THE CHANCE OF SEVERE WEATHER IN THE AREA. ANOTHER SMALL CHANCE OF THUNDERSTORMS EXISTS THURSDAY NIGHT AS A FAST MOVING DISTURBANCE MOVES ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 19, 10:21 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CDT SAT MAR 19 2011
OKZ054-191545-
OSAGE OK-
1021 AM CDT SAT MAR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 1021 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PERSHING...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA...OKESA...BIGHEART
AND HULAH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9600 3687 9600 3687 9601 3680 9601
3672 9601 3648 9630 3668 9654 3673 9639
3700 9617
TIME...MOT...LOC 1521Z 204DEG 24KT 3666 9628Local storm report, Mar 19, 10:47 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 4 S PAWHUSKA 36.61N 96.34W
03/19/2011 E0.75 INCH OSAGE OK TRAINED SPOTTER
DRIVING SOUTH ON HIGHWAY 99
&&
JDSLocal storm report, Mar 19, 11:04 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1104 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL HOMINY 36.41N 96.39W
03/19/2011 E1.75 INCH OSAGE OK BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA
&&
JDSSpecial weather statement, Mar 19, 11:16 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT SAT MAR 19 2011
OKZ056-061-191645-
NOWATA OK-ROGERS OK-
1116 AM CDT SAT MAR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS AND SOUTHERN NOWATA
AT 1116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OOLOGAH...MOVING NORTH AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...OOLOGAH AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9554 3640 9571 3646 9582 3659 9582
TIME...MOT...LOC 1616Z 199DEG 36KT 3651 9577Local storm report, Mar 19, 11:42 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL BARTLESVILLE 36.75N 95.98W
03/19/2011 E1.00 INCH WASHINGTON OK TRAINED SPOTTER
&&
JDSLocal storm report, Mar 19, 11:48 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT SAT MAR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HAIL 4 SW DEWEY 36.75N 95.99W
03/19/2011 E0.88 INCH WASHINGTON OK TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 5:27 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Mar 19, 5:49 AM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Mar 19, 7:15 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Mar 19, 9:27 AM CDT | Special Weather Statement | TSA | Kay | 48 min |
| Mar 19, 9:34 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Mar 19, 9:39 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Mar 19, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 35 min |
| Mar 19, 10:08 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Mar 19, 10:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Mar 19, 10:41 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 64 min |
| Mar 19, 11:11 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 64 min |
| Mar 19, 11:16 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Mar 19, 11:47 AM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 58 min |
| Mar 19, 11:55 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 20 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Mar 19, 1:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 35 min |
| Mar 19, 1:26 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Mar 19, 2:28 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 32 min |
| Mar 19, 2:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Mar 19, 2:49 PM CDT | Special Weather Statement | TSA | Craig, Rogers | 56 min |
| Mar 19, 2:50 PM CDT | Special Weather Statement | TSA | Creek | 55 min |
| Mar 19, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 115 min |
| Mar 19, 3:20 PM CDT | Special Weather Statement | TSA | Ottawa | 40 min |
| Mar 19, 3:35 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.